Topological Methods in Nonlinear Analysis

Infinitely many solutions to quasilinear elliptic equation with concave and convex terms

Leran Xia, Minbo Yang, and Fukun Zhao

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we are concerned with the following quasilinear elliptic equation with concave and convex terms \begin{equation} -\Delta u-{\frac12}\,u\Delta(|u|^2)=\alpha|u|^{p-2}u+\beta|u|^{q-2}u,\quad x\in \Omega, \tag($\rm P$) \end{equation} where $\Omega\subset\mathbb{R}^N$ is a bounded smooth domain, $1< p< 2$, $4< q\leq 22^*$. The existence of infinitely many solutions is obtained by the perturbation methods.

Article information

Topol. Methods Nonlinear Anal., Volume 44, Number 2 (2014), 539-553.

First available in Project Euclid: 11 April 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Xia, Leran; Yang, Minbo; Zhao, Fukun. Infinitely many solutions to quasilinear elliptic equation with concave and convex terms. Topol. Methods Nonlinear Anal. 44 (2014), no. 2, 539--553.

Export citation


  • C.O. Alves, G.M. Figueiredo and U.B. Severo, Multiplicity of positive solutions for a class of quasilinear problems, Adv. Differential Equations 14 (2009), 911–942.
  • A. Ambrosetti, H. Brezis and G. Cerami, Combined effects of concave and convex nonlinearities in some elliptic problems, J. Funct. Anal. 122 (1994), 519–543.
  • A. Ambrosetti and Z.-Q. Wang, Positive solutions to a class of quasilinear elliptic equations on $\mathbb{R}$, Discrete Contin. Dyn. Syst. 9 (2003), 55–66.
  • T. Bartsch, Infinitely many solutions of a symmetric Dirichlet problem, Nonlinear Anal. 20 (1993), 1205–1216.
  • T. Bartsch and M. Willem, Periodic solutions of nonautonomous Hamiltonian systems with symmetries, J. Reine Angew. Math. 451 (1994), 149–159.
  • ––––, On an elliptic equation with concave and convex nonlinearities, Proc. Amer. Math. Soc. 123 (1995), 3555–3561.
  • H. Bellout, On a special Schauder basis for the Sobolev spaces $W_0^{1,p}(\Omega)$, Illinois J. Math. 39 (1995), 187–195.
  • H. Brezis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc. 88 (1983), 486–490.
  • H. Brezis and L. Nirenberg, Positive solutions of nonlinear elliptic equations involving critical sobolev exponents, Comm. Pure Appl. Math. 36 (1983), 437–477.
  • A. Canino and M. Degiovanni, Nonsmooth critical point theory and quaslinear Schrödinger elliptic equations, Topol. Methods in Differential Equations and Equations and Inclusions (Montreal, PQ, 1994), 472 (1995), 1–50.
  • M. Colin and L. Jeanjean, Solutions for quasilinear Schrödinger equations: a dual approach, Nonlinear Anal. 56 (2002), 392–344.
  • J.M. do Ó, O. Miyagaki and S. Soares, Soliton solutions for quasilinear Schrödinger equations with critical growth, J. Differential Equations 248 (2010), 722–744.
  • J.M. do Ó and U. Severo, Quasilinear Schrödinger equations involving concave and convex nonlinearities, Commun. Pure Appl. Anal. 8 (2009), 621–644.
  • ––––, Solitary wave for a class of quasilinear quasilinear Schrödinger equations in dimension two, Calc. Var. Partial Differential Equations 69 (2010), 397–408.
  • M. Fabian, P. Habala, P. Hájek, V. Montesinos and V. Zizler, Banach Space Theory. The Basis for Linear and Nonlinear Analysis. CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, Springer, New York, 2011.
  • S. Fučík, O. John and J. Nečas, On the existence of Schauder bases in Sobolev spaces, Comment. Math. Univ. Carolinae 13 (1972), 163–175.
  • A. J. García and A.I. Peral, Multiplicity of solutions for elliptic problems with critical exponent or with a nonsymmetric term, Trans. Amer. Math. Soc. 323 (1991), 877–895.
  • H.F. Lins and E.A.B. Silva, Quasilinear asymptotically periodic elliptic equations with critical growth, Nonlinear Anal. 71 (2009), 2890–2905.
  • J. Liu and Z.-Q. Wang, Solition solutions for quasilinear Schrödinger equations, Proc. Amer. Math. Soc. 131 (2003), 329–344.
  • J. Liu, Y. Wang and Z.-Q. Wang, Solutions for quasilinear Schrödinger equations via the Nehari method, Comm. Partial Differential Equations 29 (2004), 879–901.
  • ––––, Solition solutions for quasilinear Schrödinger equations II, J. Differential Equations 187 (2003), 473–493.
  • X. Liu, J. Liu and Z.-Q. Wang, Quasilinear elliptic equations via perturbation method, Proc. Amer. Math. Soc. 141 (2013), 253–263.
  • A. Moameni, Existence of solition solutions for a quasilinear Schrödinger equations involing critical growth in $\mathbb{R}^N$, J. Differential Equations 229 (2006), 570–587.
  • M. Poppenburg, K.Schmitt and Z.-Q. Wang, On the existence of solutions to quasilinear Schrödinger equations, Calc. Var. Partial Differential Equations 14 (2002), 392–344.
  • E.A.B. Silva and G.F. Vieira, Quasilinear asymptotically periodic Schrödinger equations with critical growth, Nonlinear Anal. 72 (2010), 2935–2949.
  • M. Willem, Minimax Theorem, Progress in Nonlinear Differential Equations and their Applications, Vol. 24, Birkhäuser Boston, Inc., Boston, MA, 1996.